Alert archive / Pennsylvania / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

January 7, 20154 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jan 7, 2015, 2:44 PM EST for 4 counties in Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 7, 2015, 2:44 PM EST (19:44 UTC)
Expired
Jan 7, 2015, 3:30 PM EST
In force
46 min
Issued by
NWS Philadelphia/Mount Holly

Counties Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 92 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
114 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WWUS81 KPHI 071944
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 PM EST WED JAN 7 2015

PAZ070-071-101>106-072030-
DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-LOWER BUCKS PA-
PHILADELPHIA PA-UPPER BUCKS PA-WESTERN CHESTER PA-
WESTERN MONTGOMERY PA-
244 PM EST WED JAN 7 2015

...A QUICK MOVING BURST OF SNOW WILL AFFECT DELAWARE...MONTGOMERY...
NORTHERN CHESTER...PHILADELPHIA AND SOUTHWESTERN BUCKS COUNTIES...

AT 240 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BURST OF SNOW ACROSS WESTERN MONTGOMERY COUNTY TO NORTHWESTERN
CHESTER COUNTY...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 35 MPH ALONG WITH A BURST OF SNOW WILL RAPIDLY DROP 
VISIBILITIES TO A MILE OR LESS. THIS RAPID CHANGE IN VISIBILITY WILL
BE SHORT IN DURATION.

THIS BURST OF SNOW WILL BE NEAR NORTH WALES AROUND 250 PM...SPRING
HOUSE AROUND 300 PM...WILLOW GROVE AROUND 310 PM AND ANDALUSIA AROUND
320 PM.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS BURST
OF SNOW...AS RAPID CHANGES IN VISIBILITY WILL OCCUR.

LAT...LON 4023 7571 4035 7561 4043 7550 4042 7548
      4045 7544 4010 7490 3997 7509 3997 7512
      3994 7514 3988 7522 3984 7557 4008 7595
      4010 7595

$$

&&


FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jan 7, 9:34 AM EST, 5 hours 10 minutes earlier.

Area forecast discussion, Jan 7, 9:34 AM EST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 AM EST WED JAN 7 2015

.SYNOPSIS...
A COLD FRONTAL BOUNDARY WILL MOVE ACROSS THE GREAT LAKES TODAY AND
MOVE THROUGH OUR REGION BY THIS EVENING. ON THURSDAY, HIGH PRESSURE
WILL BUILD ACROSS THE SOUTHERN PLAINS REACHING THE SOUTHEAST COAST
BY THURSDAY NIGHT. ANOTHER COLD FRONTAL BOUNDARY WILL MOVE THROUGH
THE REGION FRIDAY AND BE FOLLOWED BY HIGH PRESSURE FOR THE WEEKEND.
FOR EARLY NEXT WEEK, WAVES OF LOW PRESSURE WILL TRACK ACROSS THE
SOUTHERN UNITED STATES WITH HIGH PRESSURE OVER THE GREAT LAKES

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD AND BRISK DAY AHEAD TODAY AS LOW PRESSURE MOVES ACROSS NEW
ENGLAND, PUSHING A COLD FRONT ACROSS OUR AREA DURING THE DAY, AND
STRONG HIGH PRESSURE BUILDS WELL TO OUR WEST ACROSS THE CENTRAL PART
OF THE COUNTRY. IN BETWEEN THE TWO, THE PRESSURE GRADIENT WILL BE
QUITE STRONG. WINDS IN THE LOWEST 3,000-4,000 FEET ARE FORECAST TO
BE AROUND 35-40 KNOTS, AND WITH STRONG MIXING EXPECTED TO OCCUR, WE
EXPECT WINDS TO GUST IN THE UPPER 30 TO LOW 40 MPH RANGE TODAY, WITH
SOME STRONGER GUSTS IN THE MID TO UPPER 40 MPH RANGE POSSIBLE ACROSS
OUR SOUTHERN AND COASTAL ZONES. VERY COLD AIR WILL FILTER IN ACROSS
THE AREA AS THE COLD MID-UPPER TROUGH SWINGS ACROSS THE NORTHEAST
TODAY. WITH THE STRONG WINDS AND COLD TEMPERATURES, WIND CHILLS WILL
BE DROPPING LATER TODAY.

IN ADDITION TO THE STRONG WINDS AND COLD TEMPERATURES TODAY, WE ARE
ALSO CONCERNED ABOUT THE POTENTIAL FOR LAKE EFFECT SNOW
SHOWERS/SQUALLS THAT MAY MAKE IT DOWN ACROSS OUR AREA THROUGH THE
DAY. LOW-MID LEVEL LAPSE RATES WILL BE VERY STEEP, LEADING TO STRONG
LOW-MID LEVEL LIFT AND THERE IS MOISTURE AHEAD OF THE APPROACHING
COLD FRONT. THERE ARE A COUPLE OF SHORT WAVE/VORTICITY IMPULSES
FORECAST TO CROSS THE AREA, AND AS THEY DO, ANY SNOW SHOWERS THAT DO
DEVELOP TO OUR WEST COULD MAINTAIN THEMSELVES AND CROSS OUR AREA.
THE MOST LIKELY AREAS ARE NORTHEASTERN PENNSYLVANIA AND NORTHERN NEW
JERSEY WHICH IS WHERE OUR POPS WILL BE HIGHEST, BUT THE
SHOWERS/FLURRIES COULD MAKE IT ACROSS SOUTHEAST PENNSYLVANIA AND
CENTRAL/SOUTHERN NEW JERSEY AND NORTHERN DELMARVA AS WELL. WHERE THE
HEAVIEST SHOWERS/SQUALL DO OCCUR, A QUICK COATING TO HALF INCH IS
POSSIBLE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
ANY SNOW SHOWERS/FLURRIES ARE EXPECTED TO END BY OR SHORTLY AFTER
SUNSET AS THE SHORT WAVE MOVES PAST OUR AREA AND LIFT WEAKENS, AND
LOW-MID LEVEL MOISTURE DRIES OUT. THEN THE COLD MOVES IN ACROSS THE
AREA. STRONG WINDS WILL CONTINUE ACROSS THE AREA INTO THE OVERNIGHT
HOURS, WITH THE STRONGEST WINDS EXPECTED TO BE DURING THE EVENING
WITH GUSTS 40-45 MPH REMAINING POSSIBLE. THE COMBINATION OF STRONG
WINDS AND LOWERING TEMPERATURES WILL LEAD TO DANGEROUS WIND CHILLS.
WIND CHILL VALUES WILL NEAR -10 TO -20 DEGREES OR LOWER. THIS WILL
BE THE COLDEST TEMPERATURES OF THE SEASON SO FAR, SO PREPARE FOR A
BITTER COLD NIGHT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THURSDAY: OUR REGION WILL BE FIRMLY IN THE GRASPS OF AN ARCTIC
AIRMASS. HOWEVER CAA WILL GRADUALLY SLACKEN OFF AS THE DAY
PROGRESSES. 925 MB TEMPERATURES ARE MODELED CURRENTLY AROUND -15C
WHICH WOULD ONLY YIELD HIGH TEMPERATURES IN THE LOW 20'S ON
THURSDAY. DRY DAY WITH HIGH PRESSURE TO OUR SOUTH. POSSIBLE
AFTERNOON SCATTERED CUMULUS DUE TO STEEP LOW LEVEL LAPSE RATES.

THURSDAY NIGHT AND FRIDAY: A COLD FRONT WILL PASS THROUGH THE REGION
WITH A CLIPPER TYPE SYSTEM TRACKING WELL TO OUR NORTH. WINDS WILL
SHIFT TO SOUTHERLY AHEAD OF THE COLD FRONT WHICH WILL ALLOW FOR SOME
MODIFICATION OF TEMPERATURES THAT MAY EVEN STAY STEADY THURSDAY NIGHT.
THIS FRONT WILL HAVE VERY LIMITED MOISTURE TO WORK WITH AND MOVE
THROUGH RATHER QUICKLY, AFTER THE FRONTAL PASSAGE WINDS SHIFT TO
MORE WESTERLY. MOMENTUM TRANSFER SUGGESTS THE POTENTIAL FOR WESTERLY
WIND GUSTS FRIDAY AFTERNOON FROM 20 TO PERHAPS OVER 30 MPH. NORTHERN
PARTS OF THE REGION THAT ARE CLOSER TO THE LOW MAY SEE SOME FLURRIES
OR LIGHT SNOW SHOWER ACTIVITY WITH THE AID OF ELEVATION. THE CMC HAS
BEEN CONSISTENTLY SHOWING A FEW HUNDREDTHS OF QPF AND THE NEW 00Z ECMWF
IS NOW SHOWING THIS. SOME LIGHT SNOW ACCUMULATIONS UP TO HALF AN
INCH COULD BE FOUND FOR THE FAR NORTHERN PARTS OF THE AREA FROM
MOUNT POCONO TO SUSSEX NJ.

FRIDAY NIGHT THROUGH SUNDAY NIGHT: SEVERAL HIGH PRESSURE SYSTEMS
WILL EITHER PASS THROUGH OR NORTH OF THE REGION. AFTER ANOTHER SHOT
OF COLD AIR FRIDAY NIGHT INTO SATURDAY, A MODERATING TREND SHOULD
CARRY THROUGH SUNDAY NIGHT. DRY. DID NOT GO AS COLD AS THE 00Z GFS
THROUGHOUT THE WEEKEND, GOING MORE IN LINE WITH THE ECMWF.

MONDAY THROUGH TUESDAY NIGHT: MODEL DIVERGENCE REALLY TAKES CENTER
STAGE IN THIS PERIOD. FOR THIS FORECAST PACKAGE OPTED TO GO WITH THE
12Z CMC/ 12Z ECMWF AND THE 12Z ECMWF ENSEMBLE MEAN WHICH IS GOOD
AGREEMENT TO THE OPERATIONAL 12Z RUN. THE PAST SEVERAL GFS RUNS HAVE
BEEN RATHER SUPPRESSED IN THIS PERIOD AND THE NEW 00Z ECMWF WAS
WARMER AND MORE AMPED. THESE ARE TYPICAL MODEL BIASES COMING INTO
PLAY STILL BEING 5 TO 7 DAYS OUT. THE MODELS/ENSEMBLES  USED IN THIS
FORECAST SOLUTION WOULD LEAD SEVERAL WAVES OF LOW PRESSURE PASSING TO
OUR SOUTH. TEMPERATURE PROFILES IN THIS PERIOD WOULD SUGGEST THE
POTENTIAL FOR SNOW/ICE AND RAIN WITH MORE RAIN SOUTH AND SNOW NORTH.
STILL WAY TO EARLY TO GET DETAILED ON THIS WINTRY THREAT. THE TRACK(S)
OF ANY LOW PRESSURE(S) WILL HAVE A HIGH IMPACT ON TEMPERATURES.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

MOSTLY VFR CONDITIONS, OUTSIDE OF SNOW SHOWERS, ARE FORECAST THROUGH
THE PERIOD. CLOUD COVER WILL INCREASE ACROSS THE TAF SITES, BUT WE
EXPECT VFR CIGS TO REMAIN AROUND 3,500-4,500 FEET.

A FEW SNOW SHOWERS/SQUALLS WILL IMPACT SOME OF THE TAF SITES,
ESPECIALLY ABE/RDG. HOWEVER, CONFIDENCE IN TIMING OF SNOW
SHOWERS/SQUALLS REDUCING CONDITIONS AT ANY PARTICULAR TAF SITE IS
NOT HIGH ENOUGH TO INCLUDE LOWER CONDITIONS IN THE TAFS AT THIS
TIME. WE WILL INCLUDE LIGHT SNOW SHOWERS/FLURRIES AS THERE HAS
ALREADY BEEN SOME LIGHT SNOW AROUND THE AREA, AND AMEND WHEN
HEAVIER SHOWERS LOOK TO IMPACT THE SITE AS NECESSARY. THE MOST
LIKELY TIME PERIOD FOR HEAVIER SHOWERS THAT CAN REDUCE CIGS/VSBYS
WOULD BE LATE THIS MORNING INTO THE EARLY/MID AFTERNOON. IF THERE
IS ANY REDUCED CIGS/VSBYS DUE TO SNOW, THEY WILL NOT LAST LONG AS
THE SHOWERS WILL MOVE QUICKLY.

ONE THING FOR SURE IS WINDS WILL BECOME VERY GUSTY TODAY INTO
TONIGHT. NORTHWEST WINDS OF 15-25 KNOTS WITH GUSTS OF 30-35 KNOTS
ARE EXPECTED THROUGH TODAY INTO TONIGHT.

OUTLOOK...
THURSDAY: VFR. WEST WIND GUSTS AROUND 20 KNOTS.

THURSDAY NIGHT AND FRIDAY: VFR, A MOSTLY CLOUDY PERIOD WITH A FEW
FLURRIES/LIGHT SNOW SHOWERS POSSIBLE FROM KPHL NORTH. SOUTHWESTERLY
WINDS THROUGH FRIDAY MORNING SHIFTING TO WESTERLY IN THE AFTERNOON
WITH GUSTS AROUND 25 KNOTS IN THE AFTERNOON.

FRIDAY NIGHT THROUGH SUNDAY: VFR, LINGERING WESTERLY WIND GUSTS
AROUND 20 KNOTS INTO SATURDAY.

&&

.MARINE...
GALE WARNING REMAINS IN EFFECT AS NORTHWEST WINDS WILL BEGIN TO
GUSTS 35-45 KNOTS ON THE WATERS LATE THIS MORNING AND CONTINUE
INTO TONIGHT. ALSO, WITH THE STRONG WINDS AND COLD TEMPERATURES,
FREEZING SPRAY WILL BECOME A PROBLEMS AS WELL, ESPECIALLY
OVERNIGHT WHEN THE COLDEST TEMPERATURES SET IN. SO THE FREEZING
SPRAY ADVISORY WILL REMAIN IN EFFECT AS WELL.

OUTLOOK...
THURSDAY: SUB SCA SEAS WITH WIND GUSTS AROUND 25 KNOTS WITH WINDS
SHIFTING FROM NORTHWEST TO SOUTHWEST BY EVENING.

THURSDAY NIGHT: SOUTHWESTERLY SCA WINDS INCREASING TO POSSIBLE
GALES IN THE EVENING, GALES MOST LIKELY OVERNIGHT. SEAS BUILDING PAST SCA
CRITERIA.

FRIDAY AND SATURDAY: CONTINUED SCA WEST/NORTHWESTERLY WIND GUSTS AND
SEAS LIKELY WITH GALES FRIDAY MORNING. SEAS AND WINDS DECREASING
BELOW SCA CRITERIA BY LATE SATURDAY.

SATURDAY NIGHT AND SUNDAY: SUB SCA SEAS AND WINDS EXPECTED ATTM.

&&

.TIDES/COASTAL FLOODING...
THE LATEST DBOFS, CBOFS, AND ETSURGE GUIDANCE CONTINUES TO INDICATE
THAT NEGATIVE TIDAL DEPARTURES WILL OCCUR TODAY INTO TONIGHT WITH
THE STRONG NORTHWEST WINDS. HOWEVER, THEY ARE NOT INDICATING THAT
LEVELS WILL REACH BLOWOUT LEVELS. SO WE WILL NOT ISSUE ANY LOW WATER
STATEMENTS.

THEY DO CONTINUE TO INDICATE THAT LEVELS COULD APPROACH BLOW OUT
LEVELS ON FRIDAY. MARINERS SHOULD KEEP ABREAST OF FORECAST WEATHER
CONDITIONS OVER THE NEXT DAY OR TWO AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD BLOWOUT TIDES DEVELOP.

&&

.CLIMATE...
RECORD LOW TEMPERATURES FOR JANUARY 8TH. MOST APPEAR OUT OF
REACH.

ALLENTOWN..............-3F IN 1942
ATLANTIC CITY...........2F IN 1981
GEORGETOWN..............10F IN 2014 AND 1970
MOUNT POCONO...........-13F IN 1950
PHILADELPHIA............2F IN 1970
READING.................2F IN 1942
TRENTON................-12F IN 1866
WILMINGTON..............0F IN 1970

LOWEST TEMPERATURES LAST JANUARY (2014)

ALLENTOWN..............-4F ON THE 4TH
ATLANTIC CITY..........-3F ON THE 30TH AND 4TH
GEORGETOWN.............-5F ON THE 30TH
MOUNT POCONO...........-9F ON THE 22ND AND 3RD
PHILADELPHIA............4F ON THE 7TH AND 22ND
READING.................0F ON THE 7TH
TRENTON................-1F ON THE 4TH
WILMINGTON..............3F ON THE 30TH, 22ND AND 7TH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST
     THURSDAY FOR PAZ060>062-101>106.
     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST
     THURSDAY FOR PAZ070-071.
     WIND CHILL ADVISORY FROM 5 PM THIS AFTERNOON TO 1 PM EST
     THURSDAY FOR PAZ054-055.
NJ...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST
     THURSDAY FOR NJZ001-007>010-012-015.
     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST
     THURSDAY FOR NJZ013-014-016>024-026-027.
DE...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST
     THURSDAY FOR DEZ001>004.
MD...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST
     THURSDAY FOR MDZ008-012-015-019-020.
MARINE...FREEZING SPRAY ADVISORY FROM 7 PM THIS EVENING TO 6 AM EST
     THURSDAY FOR ANZ430-431-450>455.
     GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...GAINES
NEAR TERM...ROBERTSON/MIKETTA
SHORT TERM...ROBERTSON
LONG TERM...GAINES
AVIATION...GAINES/ROBERTSON/MIKETTA
MARINE...GAINES/ROBERTSON
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jan 7, 4:15 AM EST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 AM EST WED JAN 7 2015

NJZ001-007>010-012-015-PAZ060>062-101>106-080915-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-
LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
415 AM EST WED JAN 7 2015

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

UNTREATED ROADWAYS WILL BE SLIPPERY FOR THE MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>024-026-027-PAZ070-
071-080915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
415 AM EST WED JAN 7 2015

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

UNTREATED ROADWAYS WILL BE SLIPPERY FOR THE MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ025-080915-
COASTAL ATLANTIC-
415 AM EST WED JAN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

THE COMBINATION OF BRISK WINDS AND VERY COLD TEMPERATURES WILL
PRODUCE WIND CHILLS BELOW ZERO WEDNESDAY NIGHT AND THURSDAY
MORNING.

UNTREATED ROADWAYS WILL BE SLIPPERY FOR THE MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE COMBINATION OF BRISK WINDS AND VERY COLD TEMPERATURES WILL
PRODUCE WIND CHILLS BELOW ZERO WEDNESDAY NIGHT AND THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-080915-
CARBON-MONROE-
415 AM EST WED JAN 7 2015

...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 WIND CHILL ADVISORY. SLICK SPOTS MAY BE FOUND ON UNTREATED ROADS
THIS MORNING.

UNTREATED ROADWAYS WILL BE SLIPPERY TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-080915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
415 AM EST WED JAN 7 2015

...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 AM EST
THURSDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 7, 12:04 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1204 PM EST WED JAN 7 2015

NJZ001-007-PAZ054-055-060>062-071830-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-SUSSEX NJ-
WARREN NJ-
1204 PM EST WED JAN 7 2015

...SIGNIFICANT SNOW SQUALLS WILL AFFECT CARBON...MONROE...NORTHERN
NORTHAMPTON...NORTHERN WARREN...NORTHWESTERN BERKS...NORTHWESTERN
LEHIGH AND SUSSEX COUNTIES...

AT NOON EST...SNOW SQUALLS WERE LOCATED ACROSS THE NORTHERN POCONOS
REGION...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SNOW SQUALLS.

THESE SNOW SQUALLS WILL BE NEAR ARROWHEAD LAKE AROUND 1250
PM...TRESCKOW AROUND 100 PM...MONTAGUE AROUND 110 PM...BEEMERVILLE
AROUND 120 PM AND FIVE POINTS AROUND 130 PM.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THESE
SIGNIFICANT SNOW SQUALLS. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL
PASSES YOUR LOCATION.

LAT...LON 4120 7437 4090 7470 4093 7479 4055 7587
      4049 7643 4058 7603 4065 7599 4074 7577
      4092 7600 4100 7575 4109 7577 4114 7569
      4113 7564 4123 7554 4126 7513 4116 7515
      4109 7502 4118 7489 4132 7480 4135 7469

&&

PENNDOT VMS BOARDS AFFECTED...
DMS-37...CMS-15...DMS-36...CMS-34...CMS-27...CMS-30...DMS-50...
DMS-51...DMS-49...DMS-48...CMS-29 AND CMS-21

FORECASTER:JM/PO
Special weather statement, Jan 7, 12:43 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1243 PM EST WED JAN 7 2015

NJZ001-007-PAZ054-055-060>062-071830-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-SUSSEX NJ-
WARREN NJ-
1243 PM EST WED JAN 7 2015

...SIGNIFICANT SNOW SQUALLS WILL AFFECT CARBON...MONROE...NORTHERN
NORTHAMPTON...NORTHERN WARREN...NORTHWESTERN BERKS...NORTHWESTERN
LEHIGH AND SUSSEX COUNTIES...

AT NOON EST...SNOW SQUALLS WERE LOCATED ACROSS THE NORTHERN POCONOS
REGION...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SNOW SQUALLS.

THESE SNOW SQUALLS WILL BE NEAR ARROWHEAD LAKE AROUND 1250
PM...TRESCKOW AROUND 100 PM...MONTAGUE AROUND 110 PM...BEEMERVILLE
AROUND 120 PM AND FIVE POINTS AROUND 130 PM.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THESE
SIGNIFICANT SNOW SQUALLS. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL
PASSES YOUR LOCATION.

LAT...LON 4120 7437 4090 7470 4093 7479 4055 7587
      4049 7643 4058 7603 4065 7599 4074 7577
      4092 7600 4100 7575 4109 7577 4114 7569
      4113 7564 4123 7554 4126 7513 4116 7515
      4109 7502 4118 7489 4132 7480 4135 7469

&&

PENNDOT VMS BOARDS AFFECTED...
DMS-37...CMS-15...DMS-36...CMS-34...CMS-27...CMS-30...DMS-50...
DMS-51...DMS-49...DMS-48...CMS-29 AND CMS-21

FORECASTER:JM/PO
Special weather statement, Jan 7, 1:26 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
126 PM EST WED JAN 7 2015

NJZ001-007-008-PAZ054-055-060>062-071900-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-
SUSSEX NJ-WARREN NJ-
126 PM EST WED JAN 7 2015

...A SNOW SQUALL WILL AFFECT
CARBON...LEHIGH...MONROE...NORTHAMPTON...NORTHERN
BERKS...NORTHERN MORRIS...SUSSEX AND WARREN COUNTIES...

AT 120 PM EST...A SNOW SQUALL WAS LOCATED FROM BOONTON TO REEDERS TO
FRACKVILLE...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 35 MPH ALONG WITH A BURST OF HEAVY SNOW WILL RAPIDLY
DROP VISIBILITIES WITHIN THIS SNOW SQUALL TO A QUARTER OF A MILE OR
LESS. THIS RAPID CHANGE IN VISIBILITY WILL BE SHORT IN DURATION.

THIS SNOW SQUALL WILL BE NEAR LINCOLN PARK AROUND 130 PM...ROSETO
AROUND 140 PM...STOCKERTOWN AROUND 150 PM AND WASHINGTON AROUND 200
PM.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW
SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS CAN
LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL PASSES
YOUR LOCATION.

LAT...LON 4058 7603 4065 7599 4074 7577 4092 7600
      4100 7575 4109 7577 4116 7561 4119 7514
      4109 7502 4120 7488 4123 7440 4120 7437
      4105 7449 4097 7427 4086 7432 4075 7484
      4078 7490 4072 7496 4035 7622 4049 7643

&&

PENNDOT VMS BOARDS AFFECTED...
VMS-5...CMS-26...DMS-37...CMS-15...CMS-16...CMS-22...VMS-1...
CMS-17...CMS-28...CMS-20...VMS-3...CMS-18...CMS-7...CMS-2...DMS-35...
DMS-36...CMS-25...CMS-10...CMS-1...CMS-5...CMS-12...VMS-2...CMS-34...
VMS-4...CMS-32...CMS-33...CMS-11...CMS-6...CMS-27...CMS-30...
DMS-50...DMS-51...DMS-49...DMS-48...CMS-29 AND CMS-21

FORECASTER: GORSE
Special weather statement, Jan 7, 1:57 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
157 PM EST WED JAN 7 2015

NJZ007>010-PAZ060>062-103-105-071945-
BERKS PA-HUNTERDON NJ-LEHIGH PA-MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-
UPPER BUCKS PA-WARREN NJ-WESTERN MONTGOMERY PA-
157 PM EST WED JAN 7 2015

...A SNOW SQUALL WILL AFFECT BERKS...HUNTERDON...LEHIGH...
MORRIS...NORTHERN SOMERSET...NORTHWESTERN BUCKS...NORTHWESTERN
MONTGOMERY...SOUTHERN NORTHAMPTON AND SOUTHERN WARREN COUNTIES...

AT 150 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE
OBSERVATIONS WERE TRACKING A SNOW SQUALL LOCATED FROM MORRIS PLAINS
TO BATH TO JONESTOWN...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 35 MPH ALONG WITH A BURST OF SNOW WILL RAPIDLY
DROP VISIBILITIES WITHIN THIS SNOW SQUALL TO A QUARTER OF A MILE OR
LESS. THIS RAPID CHANGE IN VISIBILITY WILL BE SHORT IN DURATION.

THIS SNOW SQUALL WILL BE NEAR EAST HANOVER AROUND 200 PM...
MACUNGIE AROUND 210 PM...WYOMISSING HILLS AROUND 220 PM...
TRUMBAUERSVILLE AROUND 230 PM AND HILLTOWN AROUND 240 PM.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW
SQUALL. RAPID CHANGES IN VISIBILITY WILL OCCUR ALONG WITH POTENTIALLY
SLICK ROADS. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL PASSES
YOUR LOCATION.

LAT...LON 4075 7544 4093 7478 4090 7470 4099 7456
      4087 7432 4073 7437 4068 7445 4066 7440
      4060 7445 4048 7478 4023 7564 4024 7570
      4016 7591 4043 7635

&&

PENNDOT VMS BOARDS AFFECTED...
DMS-37...CMS-15...CMS-16...CMS-22...VMS-1...CMS-17...CMS-28...
CMS-20...CMS-8...CMS-3...CMS-9...CMS-24...VMS-3...CMS-18...DMS-46...
CMS-7...CMS-2...DMS-35...CMS-10...CMS-1...CMS-5...CMS-12...VMS-2...
CMS-34...VMS-4...CMS-32...CMS-33...CMS-11...CMS-6...DMS-43...
DMS-45...DMS-44 AND DMS-42

FORECASTER: GORSE
Special weather statement, Jan 7, 2:35 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
235 PM EST WED JAN 7 2015

NJZ008>010-012-015-072030-
HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
235 PM EST WED JAN 7 2015

...A SNOW SQUALL WILL AFFECT HUNTERDON...NORTHERN MIDDLESEX...
NORTHWESTERN MERCER...SOMERSET AND SOUTH CENTRAL MORRIS COUNTIES...

AT 230 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SNOW SQUALL LOCATED FROM SUMMIT TO NORTH PLAINFIELD TO RARITAN TO
MILFORD...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 35 MPH ALONG WITH A BURST OF SNOW WILL RAPIDLY DROP
VISIBILITIES WITHIN THIS SNOW SQUALL TO A QUARTER OF A MILE.
THIS RAPID CHANGE IN VISIBILITY WILL BE SHORT IN DURATION.

THIS SNOW SQUALL WILL BE NEAR SOUTH PLAINFIELD AROUND 240 PM...
WOODBRIDGE AROUND 250 PM...SOMERSET AROUND 300 PM...SOUTH AMBOY
AROUND 310 PM AND SOUTH RIVER AROUND 320 PM.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW
SQUALL. RAPID CHANGES IN VISIBILITY WILL OCCUR.

LAT...LON 4055 7424 4049 7426 4046 7422 4043 7425
      4031 7487 4049 7506 4056 7509 4057 7515
      4059 7518 4069 7486 4076 7437 4073 7437
      4068 7445 4067 7440 4060 7444 4061 7421
      4058 7420

&&

FORECASTER: GORSE
Special weather statement, Jan 7, 2:44 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 PM EST WED JAN 7 2015

PAZ070-071-101>106-072030-
DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-LOWER BUCKS PA-
PHILADELPHIA PA-UPPER BUCKS PA-WESTERN CHESTER PA-
WESTERN MONTGOMERY PA-
244 PM EST WED JAN 7 2015

...A QUICK MOVING BURST OF SNOW WILL AFFECT DELAWARE...MONTGOMERY...
NORTHERN CHESTER...PHILADELPHIA AND SOUTHWESTERN BUCKS COUNTIES...

AT 240 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BURST OF SNOW ACROSS WESTERN MONTGOMERY COUNTY TO NORTHWESTERN
CHESTER COUNTY...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 35 MPH ALONG WITH A BURST OF SNOW WILL RAPIDLY DROP
VISIBILITIES TO A MILE OR LESS. THIS RAPID CHANGE IN VISIBILITY WILL
BE SHORT IN DURATION.

THIS BURST OF SNOW WILL BE NEAR NORTH WALES AROUND 250 PM...SPRING
HOUSE AROUND 300 PM...WILLOW GROVE AROUND 310 PM AND ANDALUSIA AROUND
320 PM.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS BURST
OF SNOW...AS RAPID CHANGES IN VISIBILITY WILL OCCUR.

LAT...LON 4023 7571 4035 7561 4043 7550 4042 7548
      4045 7544 4010 7490 3997 7509 3997 7512
      3994 7514 3988 7522 3984 7557 4008 7595
      4010 7595

&&

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 12:04 PM ESTSpecial Weather StatementPHISussex, Warren86 min
Jan 7, 12:43 PM ESTSpecial Weather StatementPHISussex, Warren47 min
Jan 7, 1:26 PM ESTSpecial Weather StatementPHIMorris, Sussex, Warren34 min
Jan 7, 1:57 PM ESTSpecial Weather StatementPHIHunterdon, Morris, Somerset, Warren48 min
Jan 7, 2:35 PM ESTSpecial Weather StatementPHIHunterdon, Middlesex, Somerset55 min

Nearby

Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.